MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA NASOBILIARY CATHETER; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA NASOBILIARY CATHETER; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00540130
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima nasobiliary catheter was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the calculus of bile duct performed on (b)(6) 2021.During preparation, it was found that the pig tail end was detached and could not be used.The procedure was successfully completed with another flexima nasobiliary catheter.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: medical device code a0501 captures the reportable event of pigtail detached.Block h10: the returned flexima nasobiliary catheter was analyzed, and a visual evaluation noted that the nasal biliary tube returned broken in two parts.The break was in the joint of the lightblue tube and the blue stent and microscope inspection was performed.The pigtail was not broken, instead it was the catheter and this could be what the costumer perceived.No other problems with the device were noted.The reported event was confirmed.Based on the provided and collected information, this device met all manufacturing requirements and no abnormalities were reported during the manufacturing process; after analysis it was determined that the nasal biliary tube returned broken in two parts.The break was in the joint of the lightblue tube and the blue stent, microscope inspection was performed showing an irregular shape at both broken ends.The complaint summary states the following, the physician unpacked the device and found the pig tail end was fractured during usage.The physician said it was crumbly, it was found that the pigtail was not the broken section, instead the broken section was the joint between the lightblue tube and the blue stent, this could be what the costumer perceived, also it was stated that this part was crumbly and the observed break could be consequence of this crumbly part, this reported issue may be related to some manipulation by the user while unpackaging the device and or some technique applied during preparation.Review and analysis of all available information indicated that the root cause of the problems found is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima nasobiliary catheter was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the calculus of bile duct performed on (b)(6), 2021.During preparation, it was found that the pig tail end was detached and could not be used.The procedure was successfully completed with another flexima nasobiliary catheter.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
FLEXIMA NASOBILIARY CATHETER
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12165400
Report Number3005099803-2021-03342
Device Sequence Number11759494
Product Code FGE
UDI-Device Identifier08714729337393
UDI-Public08714729337393
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K982508
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2023
Device Model NumberM00540130
Device Catalogue Number4013
Device Lot Number0025675626
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2021
Initial Date Received by Manufacturer 06/16/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date07/14/2021
Supplement Report FDA Received Date09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age37 YR
Patient Weight65